Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

June 6, 2014El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 6, 2014, 10:21 PM MDT for El Paso County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2014, 10:21 PM MDT (04:21 UTC)
Expired
Jun 6, 2014, 11:15 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 15 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2906 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS85 KPUB 070421
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 PM MDT FRI JUN 6 2014
 
COZ085-086-070515-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1021 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 1115 PM
MDT...

AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
DEVELOPING THUNDERSTORMS NEAR PINON...OR 12 MILES NORTH OF 
PUEBLO...MOVING EAST-NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...PINON AND OPEN COUNTRY OF NORTHERN 
PUEBLO AND SOUTHEASTERN EL PASO COUNTIES.  

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND 
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL 
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3876 10405 3826 10406 3835 10473 3857 10474
TIME...MOT...LOC 0418Z 265DEG 26KT 3845 10464 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:28 PM MDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jun 6, 3:28 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT FRI JUN 6 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 328 PM MDT FRI JUN 6 2014

...SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE
SOUTHEAST PLAINS...

SOUTHEAST UPSLOPE FLOW HAS MAINTAINED DEW POINTS IN THE 50S ACROSS
THE SOUTHEAST PLAINS THIS AFTERNOON AND WATER VAPOR LOOPS SUGGEST
ANOTHER IMPULSE MOVING THROUGH WESTERLY FLOW ALOFT ACROSS THE AREA
THIS AFTERNOON.  THUS...SCATTERED THUNDERSTORMS A GOOD BET OVER THE
MOUNTAINS AS AFTERNOON HEATING COMBINED WITH WEAK FORCING ALOFT
MOVES IN.  AS THESE MOVE EASTWARD INTO THE SOUTHEAST PLAINS AND
ENCOUNTER CAPE VALUES OF 1500-2500 J/KG...EXPECT RAPID THUNDERSTORM
INTENSIFICATION.  DEEP LAYER SHEARS ON THE ORDER OF 40 KTS WILL BE
SUFFICIENT FOR ISOLATED SUPERCELL THUNDERSTORMS.  MAIN THREAT WILL
BE LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND WIND GUSTS OVER 60
MPH.  ALTHOUGH LOW LEVEL HELICITIES ARE NOT TERRIBLY HIGH WITH SFC
WINDS MORE SOUTHERLY TODAY...STILL CAN'T RULE OUT AN ISOLATED
TORNADO AS LCLS WILL BE LOWER AND THERE IS QUITE A BIT OF 0-3KM
CAPE...WHICH COULD LOCALLY INTENSIFY SPIN UPS ALONG ANY BOUNDARIES.
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THE STRONGER STORMS
TODAY.  ALTHOUGH THE LATEST HRRR SUGGESTS THAT WALDO BURN SCAR (MOST
VULNERABLE BURN SCAR TO RUN-OFF PROBLEMS) WILL GET MISSED...WITH ALL
THE MOISTURE IN THE ATMOSPHERE...AN UNLUCKY STRIKE COULD CERTAINLY
RESULT IN FLASH FLOODING. SAME WILL BE TRUE FOR THE OTHER BURN SCARS
IN AND NEAR THE SOUTHEAST MOUNTAINS...SO THIS WILL HAVE TO BE
WATCHED CLOSELY.  THOSE IN AND NEAR THE BURN SCARS SHOULD MAINTAIN A
HEIGHTENED AWARENESS OF THE WEATHER TODAY.  ACTIVITY MARCHES
EASTWARD DURING THE EVENING WITH MOST HIGH RES MODELS SHOWING
ACTIVITY EAST OF THE AREA BY MIDNIGHT...THOUGH WAA OVER THE FRONTAL
BOUNDARY TO THE SOUTH MAY KEEP GENERATING THUNDERSTORMS OVER THE
SOUTHEAST PORTIONS OF THE AREA THROUGH EARLY SATURDAY MORNING.

VERY DRY SFC DEW POINTS STILL IN PLACE ACROSS THE SOUTHWEST
MOUNTAINS...SO THUNDERSTORM CHANCES ARE MUCH LOWER...THOUGH AN
ISOLATED HIGH BASED THUNDERSTORM WILL BE POSSIBLE THROUGH THE
EVENING HOURS.

A FRONT MOVES THROUGH THE SOUTHEAST PLAINS TONIGHT THROUGH SATURDAY
MORNING...AND MODEL SOUNDINGS SUGGEST MORE OF A CAP ACROSS THE
SOUTHEAST PLAINS ON SATURDAY.  HOWEVER...WITH THE UPPER TROF
APPROACHING OUT WEST...ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAIN AREAS AND MOVE OFF
INTO THE ADJACENT PLAINS.  APPEARS HIGHEST CAPE AND BEST POTENTIAL
FOR SEVERE WILL BE ALONG THE CO/NM BORDER TOMORROW...BUT 0-6KM
SHEARS ARE STILL RUNNING AROUND 40 KTS...SO IF ENOUGH INSTABILITY
CAN BE REALIZED IN AND NEAR THE SOUTHEAST MOUNTAINS...THEN THERE
WILL BE A SEVERE THUNDERSTORM THREAT.  GREATEST CONCERN THOUGH WILL
BE POTENTIAL FOR HEAVY RAINFALL ON THE BURN SCARS.  THIS RISK MAY
ACTUALLY INCREASE FOR SATURDAY.  WILL LET LATER SHIFTS GET A LOOK AT
HIGH RES MODELS AND HOIST A FLASH FLOOD WATCH IF NECESSARY.

MOISTURE WILL MOVE INTO THE SAN LUIS VALLEY AND PORTIONS OF THE
WESTERN MOUNTAINS.  THIS WILL MEAN A SLIGHTLY BETTER CHANCE FOR
THUNDERSTORMS FOR THESE AREAS ON SATURDAY. -KT

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 328 PM MDT FRI JUN 6 2014

...COOL AND UNSETTLED WEATHER SUNDAY WITH WARMER AND DRIER
INTO MID WEEK...

SATURDAY NIGHT-SUNDAY NIGHT...WESTERLY FLOW ALOFT SATURDAY NIGHT
BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT WITH A BROAD TROUGH
MOVING ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS AS UPPER RIDGING
BUILDS INTO THE GREAT BASIN. COULD BE ANOTHER MCS ROLLING ACROSS THE
FAR SE PLAINS THROUGH SATURDAY NIGHT WITH LOW LEVEL MOISTURE MOVING
BACK ACROSS THE I-25 CORRIDOR AND EASTERN MTS SUNDAY MORNING. THIS
LOOKS TO SET THE STAGE FOR ANOTHER ROUND OF STRONG TO SEVERE STORMS
ACROSS THE EASTERN MTS AND PLAINS SUNDAY...WITH INCREASING UVV AHEAD
OF PASSING NORTHERN ROCKIES SYSTEM. WITH AMPLE AVAILABLE MOISTURE AND
INCREASING SOUTH TO SOUTHEAST LOW LEVEL WINDS ACROSS THE EASTERN
PLAINS THROUGH THE DAY SUNDAY...COULD POSSIBLY SEE TRAINING STORMS
ACROSS THE EASTERN MTS AND ESPECIALLY THE PIKES PEAK REGION WITH AN
INCREASED THREAT OF FLASH FLOODING ACROSS THE SOUTHEASTERN COLORADO
BURN SCARS. SHOULD SEE STORMS MOVING OUT ACROSS THE FAR SE PLAINS
SUNDAY NIGHT WITH CLEARING SKIES FROM WEST TO EAST INTO MONDAY
MORNING WITH SUBSIDENCE BEHIND PASSING TROUGH. MODELS CONTINUE TO
INDICATE H7 TEMPS COOLING TO BETWEEN 4C AND 10C ACROSS THE AREA
WITH THE PASSING TROUGH...LEADING TO A COOL DAY SUNDAY...WITH HIGHS
SOME 5-15F BELOW SEASONAL AVERAGES AND COOL OVERNIGHT LOWS SUNDAY
NIGHT.

MONDAY-TUESDAY...A DRIER AND WARMER PATTERN SETS UP WITH UPPER LEVEL
RIDGING BUILDING INTO THE STATE MONDAY AND FLATTENS ACROSS THE AREA
TUESDAY BY MORE ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES.

WEDNESDAY-FRIDAY...PASSING NORTHERN TIER SYSTEM SENDS A BACKDOOR
FRONT ACROSS EASTERN COLORADO WITH INCREASING LOW LEVEL MOISTURE AND
MORE UNSETTLED WEATHER POSSIBLE WEDNESDAY AND THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 328 PM MDT FRI JUN 6 2014

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE
OFF INTO THE ADJACENT PLAINS DURING THE AFTERNOON. THESE THUNDERSTORMS
WILL INTENSIFY RAPIDLY AS THEY MOVE INTO THE I-25 CORRIDOR WITH
THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. WINDOW OF GREATEST THREAT WILL BE FROM
20Z TO 01Z FOR THE KCOS AND KPUB TERMINALS. THREAT WILL SHIFT
EASTWARD THROUGH THE EVENING HOURS AND MAY CLEAR SOUTHEAST COLORADO
BY 06Z. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVERNIGHT...BUT ARE
LIKELY TO REMAIN TO THE EAST OF THE I-25 CORRIDOR. AREAS OF STRATUS
WILL REDEVELOP ACROSS THE PLAINS TONIGHT WITH GENERALLY VFR CIGS
EXPECTED FOR THE KCOS AND KPUB TERMINALS. THEY COULD BRIEFLY DROP
INTO THE MVFR CATEGORY FOR KPUB TOWARDS MORNING. LOWER CIGS WILL
BE POSSIBLE FARTHER EAST. SATURDAY WILL SEE CLOUDS PERSIST LONGER
ACROSS THE SOUTHEAST PLAINS THEN ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD EASTWARD
ACROSS THE SOUTHEAST PLAINS.

KALS WILL REMAIN VFR.  THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS THIS AREA...BUT THESE ARE LESS LIKELY TO IMPACT THE TERMINAL.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 6, 11:02 AM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT FRI JUN 6 2014

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO RE-DEVELOP AROUND NOON OVER THE
EASTERN MOUNTAINS. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS
TO NEAR 50 MPH ARE EXPECTED INITIALLY AS STORMS DEVELOP. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IF ONE OF
THESE THUNDERSTORMS MOVES OVER THE WALDO CANYON BURN SCAR...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND SPREAD EAST ACROSS
THE EASTERN COLORADO PLAINS THROUGH THE AFTERNOON.  AS THEY MOVE
EAST...THEY WILL STRENGTHEN WITH SEVERAL STRONG TO SEVERE STORMS
LIKELY...WITH LARGE HAIL UP TO 2.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. THE
THUNDERSTORM ACTIVITY WILL SHIFT EAST INTO KANSAS BY MIDNIGHT.

ANOTHER ROUND OF SHOWER AND THUNDERSTORMS ACTIVITY WILL BE POSSIBLE
ALONG THE KANSAS AND NEW MEXICO BORDERS LATE TONIGHT INTO SATURDAY
MORNING. THE EXACT LOCATION OF DEVELOPMENT WILL DEPEND HIGHLY ON
WHERE OUTFLOW BOUNDARIES RESIDE...WITH SMALL HAIL AND WIND GUSTS TO
50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST ACROSS THE REGION
THIS WEEKEND INCREASING LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN
MOUNTAINS AND PLAINS. THIS WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. AREAS FARTHER
WEST WILL SEE LESS ACTIVITY BUT STILL SEE SOME SHOWERS AND
THUNDERSTORMS.

PRIMARY STORM THREATS OVER THE WEEKEND WILL INCLUDE HEAVY
RAIN...FLOODING...LARGE HAIL AND LIGHTNING. THE FLOOD THREAT WILL
BE GREATEST ON AREA BURN SCARS. HOWEVER...AREA STREAMS AND RIVERS
SWOLLEN BY RECENT SNOWMELT WILL ALSO BE SUSCEPTIBLE.

AFTER A DRYING TREND MONDAY THROUGH MOST OF WEDNESDAY...THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN WEDNESDAY NIGHT
INTO THURSDAY AS A NEW WEATHER DISTURBANCE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS ALL OF THE SOUTHEASTERN PLAINS THIS AFTERNOON AND
TONIGHT.

31/23

In the hours before

Local storm report, Jun 6, 6:08 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     9 S SPRINGFIELD         37.28N 102.61W
06/06/2014  M58 MPH          BACA               CO   ASOS

&&

KLT
Special weather statement, Jun 6, 6:16 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT FRI JUN 6 2014

COZ081-082-085-070045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
616 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 645 PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR...OR 15 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...MANITOU SPRINGS...VICTOR...
STRATMOOR...FORT CARSON AND SECURITY-WIDEFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3867 10515 3880 10516 3890 10478 3867 10473
TIME...MOT...LOC 0015Z 254DEG 19KT 3874 10509

KT
Local storm report, Jun 6, 6:22 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     9 S SPRINGFIELD         37.28N 102.61W
06/06/2014  M58 MPH          BACA               CO   ASOS

&&

CORRECTED EVENT TIME

KLT
Special weather statement, Jun 6, 7:01 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT FRI JUN 6 2014

COZ081-084-085-070230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
701 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EL PASO COUNTY UNTIL 830
PM MDT...

AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS OVER SOUTHWESTERN EL PASO
COUNTY...NEAR COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...CALHAN...RAMAH...
BLACK FOREST...SCHRIEVER AFB...FORT CARSON...PEYTON...
SECURITY-WIDEFIELD...CIMARRON HILLS...FALCON...RUSH...PETERSON AFB...
STRATMOOR...ELLICOTT...SECURITY AND YODER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3888 10406 3885 10406 3884 10408 3870 10479
      3870 10481 3884 10495 3913 10454 3913 10409
TIME...MOT...LOC 0101Z 230DEG 28KT 3882 10480
Local storm report, Jun 6, 7:54 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
754 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     9 S SPRINGFIELD         37.28N 102.61W
06/06/2014  M58 MPH          BACA               CO   ASOS

0430 PM     HAIL             2 NNE BRISTOL           38.15N 102.31W
06/06/2014  M1.25 INCH       PROWERS            CO   TRAINED SPOTTER

0356 PM     HAIL             5 SSE BLENDE            38.17N 104.52W
06/06/2014  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

0349 PM     HAIL             7 SW BLENDE             38.16N 104.62W
06/06/2014  M1.25 INCH       PUEBLO             CO   TRAINED SPOTTER

0327 PM     HAIL             4 E SHERIDAN LAKE       38.47N 102.21W
06/06/2014  M1.75 INCH       KIOWA              CO   TRAINED SPOTTER

0256 PM     HAIL             7 S TRINIDAD            37.07N 104.51W
06/06/2014  M0.88 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

0255 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.73W
06/06/2014  M1.00 INCH       EL PASO            CO   PUBLIC

0249 PM     TORNADO          19 E TRINIDAD           37.17N 104.16W
06/06/2014                   LAS ANIMAS         CO   NWS EMPLOYEE

            TORNADO REPORTED ON THE GROUND BY NWS EMPLOYEE.

0246 PM     HAIL             4 NE LAMAR              38.12N 102.56W
06/06/2014  M1.25 INCH       PROWERS            CO   TRAINED SPOTTER

0235 PM     HAIL             6 NNE BLACK FOREST      39.10N 104.66W
06/06/2014  M1.00 INCH       EL PASO            CO   AMATEUR RADIO

0230 PM     HAIL             AGUILAR                 37.40N 104.65W
06/06/2014  M1.50 INCH       LAS ANIMAS         CO   BROADCAST MEDIA

0157 PM     TORNADO          7 E TRINIDAD            37.17N 104.38W
06/06/2014                   LAS ANIMAS         CO   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND BY SHERRIFS OFFICE IN
            TRINIDAD.

0132 PM     HAIL             4 NNW TRINIDAD          37.22N 104.53W
06/06/2014  M1.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

1256 PM     HAIL             1 WSW BONCARBO          37.21N 104.72W
06/06/2014  M2.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

1030 PM     HAIL             6 NNW ARLINGTON         38.41N 103.36W
06/05/2014  M1.00 INCH       KIOWA              CO   TRAINED SPOTTER

            QUARTER-SIZED HAIL FELL FROM APPROXIMATELY 1030 PM TO
            1040 PM MDT.

0930 PM     HAIL             17 S YODER              38.59N 104.22W
06/05/2014  M2.50 INCH       EL PASO            CO   BROADCAST MEDIA

0906 PM     HAIL             13 W LAMAR              38.08N 102.86W
06/05/2014  E2.00 INCH       BENT               CO   STORM CHASER

0848 PM     HAIL             1 NNE SCHRIEVER AFB     38.82N 104.51W
06/05/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0844 PM     HAIL             1 NNE OLNEY SPRINGS     38.19N 103.93W
06/05/2014  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

0842 PM     HAIL             ENE OLNEY SPRINGS       38.17N 103.94W
06/05/2014  M1.00 INCH       CROWLEY            CO   TRAINED SPOTTER

0840 PM     HAIL             3 ENE OLNEY SPRINGS     38.18N 103.89W
06/05/2014  M1.00 INCH       CROWLEY            CO   PUBLIC

0835 PM     HAIL             5 N CALHAN              39.11N 104.30W
06/05/2014  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0831 PM     HAIL             2 N HASTY               38.14N 102.96W
06/05/2014  M1.00 INCH       BENT               CO   STORM CHASER

0828 PM     HAIL             MANZANOLA               38.11N 103.87W
06/05/2014  E1.00 INCH       OTERO              CO   PUBLIC

0827 PM     HAIL             5 N CALHAN              39.11N 104.30W
06/05/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0819 PM     HAIL             1 N HASTY               38.12N 102.96W
06/05/2014  M2.75 INCH       BENT               CO   LAW ENFORCEMENT

0816 PM     HAIL             3 NE PETERSON AFB       38.86N 104.67W
06/05/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0815 PM     HAIL             5 NW SCHRIEVER AFB      38.85N 104.59W
06/05/2014  E1.00 INCH       EL PASO            CO   PUBLIC

0809 PM     HAIL             10 NW HASTY             38.21N 103.09W
06/05/2014  M1.75 INCH       BENT               CO   STORM CHASER

0805 PM     TORNADO          1 W HASTY               38.11N 102.98W
06/05/2014                   BENT               CO   LAW ENFORCEMENT

0742 PM     HAIL             10 SE HASWELL           38.35N 103.03W
06/05/2014  E1.00 INCH       KIOWA              CO   PUBLIC

0726 PM     HAIL             4 SE HASWELL            38.41N 103.11W
06/05/2014  M1.75 INCH       KIOWA              CO   PUBLIC

0708 PM     HAIL             5 N HASWELL             38.53N 103.16W
06/05/2014  E1.75 INCH       KIOWA              CO   PUBLIC

            HAIL RANGING IN SIZE FROM QUARTERS TO GOLF-BALLS...WITH
            QUARTER SIZE HAIL ONGOING.

0648 PM     HAIL             N RAMAH                 39.12N 104.17W
06/05/2014  M1.00 INCH       EL PASO            CO   PUBLIC

0646 PM     HAIL             6 W TRINCHERA           37.05N 104.14W
06/05/2014  E1.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            HAIL THE SIZE OF QUARTERS TO GOLF BALLS BEGAN AT
            APPROXIMATELY 636 PM MDT.

0633 PM     HAIL             3 WSW RAMAH             39.11N 104.22W
06/05/2014  E1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL RANGING FROM THE SIZE OF QUARTERS TO GOLF BALLS
            BEGAN AT APPROXIMATELY 633 PM WITH LARGE HAIL ONGOING.

0428 PM     HAIL             TRINIDAD                37.17N 104.51W
06/05/2014  E1.00 INCH       LAS ANIMAS         CO   BROADCAST MEDIA

&&

MN
Special weather statement, Jun 6, 10:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 PM MDT FRI JUN 6 2014

COZ085-086-070515-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1021 PM MDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROWLEY...
NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 1115 PM
MDT...

AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS NEAR PINON...OR 12 MILES NORTH OF
PUEBLO...MOVING EAST-NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...PINON AND OPEN COUNTRY OF NORTHERN
PUEBLO AND SOUTHEASTERN EL PASO COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3876 10405 3826 10406 3835 10473 3857 10474
TIME...MOT...LOC 0418Z 265DEG 26KT 3845 10464

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:04 PM MDTSevere Thunderstorm WarningPUBBaca27 min
Jun 6, 6:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 6, 7:01 PM MDTSpecial Weather StatementPUBEl Paso89 min
Jun 6, 10:45 PM MDTSpecial Weather StatementPUBCrowley, Pueblo90 min
Jun 6, 11:09 PM MDTSpecial Weather StatementPUBCrowley96 min
Jun 6, 11:24 PM MDTSpecial Weather StatementPUBProwers81 min
Jun 6, 11:36 PM MDTSpecial Weather StatementPUBTeller54 min
Jun 6, 11:49 PM MDTSpecial Weather StatementPUBBent, Crowley71 min
Jun 6, 11:51 PM MDTSpecial Weather StatementPUBPueblo24 min
Jun 7, 1:35 AM MDTSpecial Weather StatementPUBPueblo55 min
Jun 7, 1:58 AM MDTSpecial Weather StatementPUBLas Animas62 min
Jun 7, 1:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jun 7, 1:29 PM MDTSpecial Weather StatementPUBCuster31 min
Jun 7, 1:33 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller29 min
Jun 7, 1:52 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo20 min
Jun 7, 2:26 PM MDTSpecial Weather StatementPUBTeller34 min
Jun 7, 3:31 PM MDTSpecial Weather StatementPUBPueblo29 min
Jun 7, 3:42 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 3:57 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 4:11 PM MDTSpecial Weather StatementPUBCostilla34 min
Jun 7, 4:12 PM MDTSpecial Weather StatementPUBOtero33 min
Jun 7, 4:34 PM MDTSpecial Weather StatementPUBOtero26 min
Jun 7, 4:37 PM MDTSpecial Weather StatementPUBCuster23 min
Jun 7, 4:40 PM MDTSpecial Weather StatementPUBCrowley35 min
Jun 7, 4:52 PM MDTSpecial Weather StatementPUBBent23 min
Jun 7, 5:06 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jun 7, 5:13 PM MDTSpecial Weather StatementPUBCrowley32 min
Jun 7, 5:14 PM MDTSpecial Weather StatementPUBBent31 min
Jun 7, 5:30 PM MDTSpecial Weather StatementPUBKiowa30 min
Jun 7, 5:58 PM MDTSpecial Weather StatementPUBKiowa32 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.